Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 60, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 15, 2015, 12:45 PM CDT for Holmes County, Jackson County, Washington County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2015, 12:45 PM CDT (17:45 UTC)
- Expired
- May 15, 2015, 1:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 36 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 1:20 PM CDT | TSTM WND DMG | 1 N Bonifay, FL | 2 TREES AND A POWER LINE DOWN JUST NORTH OF BONIFAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS52 KTAE 151745
SVRTAE
FLC059-063-133-151830-
/O.NEW.KTAE.SV.W.0060.150515T1745Z-150515T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM CDT FRI MAY 15 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
WESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 130 PM CDT
* AT 1245 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES SOUTHWEST OF GENEVA TO 10 MILES SOUTHEAST OF VERNON...
AND MOVING NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
VERNON...CHIPLEY...BONIFAY...GRACEVILLE...BRADFORD...COTTONDALE...
ALFORD...CARYVILLE...WAUSAU...ESTO...WESTVILLE...CAMPBELLTON...
NOMA...BARKER STORE...RICHTER CROSSROADS...BAKER SETTLEMENT...
HICKORY HILL...NEW HOPE...PROSPERITY AND GRITNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3099 8600 3100 8546 3093 8538 3077 8538
3057 8545 3057 8549 3052 8549 3045 8556
3089 8602
TIME...MOT...LOC 1745Z 194DEG 28KT 3094 8595 3053 8558
$$
42-DVD1 follow-up statement
092
WWUS52 KTAE 151811
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
111 PM CDT FRI MAY 15 2015
FLC059-063-133-151830-
/O.CON.KTAE.SV.W.0060.000000T0000Z-150515T1830Z/
WASHINGTON FL-HOLMES FL-JACKSON FL-
111 PM CDT FRI MAY 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR EASTERN WASHINGTON...HOLMES AND WESTERN JACKSON COUNTIES...
AT 110 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
GENEVA TO 11 MILES EAST OF VERNON...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
VERNON...CHIPLEY...BONIFAY...GRACEVILLE...BRADFORD...COTTONDALE...
ALFORD...CARYVILLE...WAUSAU...ESTO...WESTVILLE...CAMPBELLTON...
NOMA...BROWNTOWN...BARKER STORE...RICHTER CROSSROADS...BAKER
SETTLEMENT...COBB CROSSROADS...NEW HOPE AND GRITNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3099 8598 3099 8545 3093 8538 3077 8538
3057 8545 3057 8549 3052 8549 3045 8556
3070 8575 3089 8594
TIME...MOT...LOC 1810Z 218DEG 12KT 3098 8589 3057 8552
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:14 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 15, 10:14 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1114 AM EDT FRI MAY 15 2015 .NEAR TERM [THROUGH TODAY]... PATTERN IS SIMILAR TO YESTERDAY. COMPARED TO 24 HOURS AGO...THE 12Z KTLH SOUNDING IS A BIT MORE MOIST AND SLIGHTLY COOLER IN THE LOWER LEVELS...AND SLIGHTLY DRIER IN THE MID LEVELS. EARLY MORNING SHOWERS DOWN NEAR THE LOWER APALACHICOLA RIVER DISSIPATED AS TEMPERATURES WARMED AND THE MOISTURE MIXED OUT...HOWEVER DAYTIME HEATING WILL PROVIDE A DEEP LAYER OF CAPE AND THE CONVECTIVE TEMPERATURE IS A BIT LOWER THAN YESTERDAY AT 84 DEGREES. ONLY MADE SOME MINOR CHANGES TO THE TIMING OF THE MORNING WEATHER AND LOWERED THE HIGHS SLIGHTLY TO KEEP ALL AREAS 88 DEGREES OR LOWER GIVEN THE EXTENSIVE LOW CLOUDS THIS MORNING. && .PREV DISCUSSION [427 AM EDT]... .NEAR TERM [THROUGH TODAY]... EARLY THIS MORNING A POORLY DEFINED FRONT EXISTED ACROSS THE AREA, PRIMARILY AS A SLIGHT WIND SHIFT AND THETAE GRADIENT. THE SURFACE FRONT STRETCHED ACROSS NORTH FLORIDA FROM NEAR PENSACOLA, TO JUST SOUTH OF TALLAHASSEE, TO NEAR DAYTONA BEACH. SOME SCATTERED SHOWERS AND STORMS FORMED OVERNIGHT ALONG THE PORTION OF THE FRONT THAT EXTENDS FROM NEAR DAYTONA BEACH TO THE SOUTHEAST OVER THE ATLANTIC OCEAN. OTHERWISE, CONVECTIVE ACTIVITY HAD MOSTLY DIMINISHED ACROSS THE REGION. CONVECTION-ALLOWING MODELS INDICATE A FAIRLY EARLY START TO RAIN CHANCES IN THE WESTERN FLORIDA PANHANDLE TODAY - SOME AS EARLY AS 12-14Z, BUT MOST IN THE 16-17Z TIMEFRAME. THERE IS GENERAL AGREEMENT THAT THESE SHOWERS AND STORMS WILL THEN EXPAND INLAND WITH TIME, AND THEREFORE OUR HIGHEST POPS (60-70%) WERE PLACED OVER THE FLORIDA PANHANDLE TO THE WEST OF THE APALACHICOLA RIVER, AND SOUTHEAST ALABAMA. ADDITIONAL CONVECTIVE DEVELOPMENT MAY OCCUR FURTHER EAST IN THE AFTERNOON, AND THERE IS SOME INDICATION THAT THE SURFACE FRONT WILL BECOME ORIENTED MORE NW-SE AND PUSH INTO OUR AREA FROM THE EAST IN THE LOW LEVEL EASTERLY FLOW REGIME. CONVECTION ALREADY EXISTING ALONG THE FRONT MAY BECOME MORE VIGOROUS OR WIDESPREAD IN THE AFTERNOON AS THE BOUNDARY MOVES WEST. THERE IS STILL A CHANCE OF SOME LOCALLY HEAVY RAIN AND ISOLATED FLOODING TODAY AS SLOW STORM MOTIONS ARE EXPECTED ONCE AGAIN. THE GREATEST RISK OF FLOODING WOULD BE OVER THE WESTERN HALF OF THE AREA. HIGH TEMPERATURES WERE KEPT WARMEST IN THE EAST, WHERE CONVECTION MAY BE SUPPRESSED UNTIL AFTER 18Z. .SHORT TERM [TONIGHT THROUGH SUNDAY]... A HIGH-AMPLITUDE UPPER LEVEL RIDGE WILL BUILD OVER THE EASTERN CONUS AS THE WESTERN CONUS TROUGH TRANSLATES NORTHEASTWARD FROM THE SOUTHWEST STATES TO THE NORTHERN PLAINS. IN THE DEEP LAYER SOUTHWEST FLOW BETWEEN THESE TWO LARGE SYNOPTIC FEATURES, MULTIPLE (SUBTLE) UPPER LEVEL IMPULSES, COUPLED WITH PLENTIFUL DEEP LAYER MOISTURE, WILL TRANSLATE NORTHEASTWARD ACROSS OUR FORECAST AREA (THOUGH LESS SO ON SUNDAY). WHILE THE LARGE SCALE Q-G FORCING WILL BE WEAK, THE OVERALL PATTERN IS CONDUCIVE FOR DEEP MOIST CONVECTION NEAR MESOSCALE BOUNDARIES LIKE SEA BREEZES AND OUTFLOW BOUNDARIES. OUR POP IS 50 PERCENT SATURDAY, THEN 30 PERCENT SUNDAY, WHEN OUR REGION WILL LIKELY BE CLOSER TO THE UPPER LEVEL RIDGE AXIS. WEAK WIND FIELDS AND SYNOPTIC FORCING WILL LIMIT THE THREAT OF STORM ORGANIZATION, THOUGH LAPSE RATES MAY BE STEEP ENOUGH FOR A STRONG STORM OR TWO EACH AFTERNOON. TEMPERATURES WILL BE NEAR AVERAGE, WITH LOWS IN THE UPPER 60S AND HIGHS IN THE UPPER 80S. .LONG TERM [SUNDAY NIGHT THROUGH FRIDAY]... THE HIGH-AMPLITUDE UPPER LEVEL RIDGE OVER THE EASTERN CONUS WILL BREAK DOWN EARLY NEXT WEEK. BY MID WEEK THE FLOW ACROSS MUCH OF THE SOUTHERN HALF OF THE CONUS WILL BE RATHER ZONAL. A SURFACE COLD FRONT WILL ENTER OUR FORECAST AREA FROM THE NORTHWEST TUESDAY NIGHT AND WEDNESDAY, THEN REMAIN QUASI-STATIONARY ACROSS (OR NEAR) OUR REGION FOR THE REMAINDER OF NEXT WEEK. THIS FRONT MAY HELP TO SERVE AS A FOCUS FOR DEEP MOIST CONVECTION, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER, THE LOCATION OF THE FRONT WILL BE IMPORTANT, AS THE AIR TO ITS NORTH WILL BE DRY ENOUGH TO LIMIT RAIN CHANCES. THIS SORT OF DETAIL IS WILL HAVE TO WAIT UNTIL LATER RUNS, AS FOR NOW WE ARE JUST FORECASTING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE A FEW DEGREES HIGHER THAN CLIMO, WITH LOWS NEAR 70 AND HIGHS IN THE LOWER 90S. .AVIATION... [THROUGH 06Z SATURDAY] THERE WILL BE A CHANCE FOR SOME MVFR CIGS TO DEVELOP THIS MORNING, ALTHOUGH THERE IS ALSO A POSSIBILITY THAT VFR CONDITIONS MAY PREVAIL THROUGH THE MORNING AT SOME OF TERMINALS. SCATTERED SHOWERS AND STORMS ARE EXPECTED ONCE AGAIN TODAY, MAINLY IN THE AFTERNOON. THE BEST CHANCES OF STORMS WOULD BE AT ECP, TLH, AND DHN. IF STORMS OCCUR, IFR VISIBILITY AND GUSTY WINDS WILL BE POSSIBLE. .MARINE... WITH HIGHER PRESSURE TO THE NORTH AND EAST, THE COASTAL WATERS WILL BE IN A PATTERN OF EAST TO SOUTHEAST WINDS THROUGH THE WEEKEND. MODERATE WINDS AND SEAS ARE LIKELY OVERNIGHT, WITH LOWER WINDS AND SEAS DURING THE DAY. .FIRE WEATHER... INCREASING MOISTURE AND RAIN CHANCES WILL PRECLUDE ANY RISK OF RED FLAG CONDITIONS FOR AT LEAST THE NEXT SEVERAL DAYS. .HYDROLOGY... RAINFALL TOTALS FROM THURSDAY GENERALLY RANGED FROM 0.25 TO 0.5 INCHES, WITH A FEW SPOT AMOUNTS OF 2 INCHES OR MORE. WE EXPECT MOST GAGES TO GET BETWEEN 0.5 AND 1 INCH TODAY THROUGH SUNDAY, WITH ISOLATED AMOUNTS OF 3 INCHES OR MORE. SOME OF THE RIVER GAGES SHOWED A MODEST RISE AFTER THURSDAY'S RAIN, BUT MOST OF THE RIVER STAGES HAD BEEN DECLINING FOR SEVERAL DAYS DUE TO THE RECENT DRY WEATHER. THE LATEST MMEFS (BASED ON THE NAEFS QPF) KEEPS ALL OF OUR FORECAST POINTS BELOW THEIR LOCAL ACTION STAGES FOR THE NEXT SEVERAL DAYS. OBVIOUSLY THIS WOULD CHANGE IF AN OUTLIER HEAVY RAIN EVENT OCCURRED NEARBY. BECAUSE IT HAS BEEN SO DRY RECENTLY, AND BECAUSE THERE IS NO WELL-DEFINED SYNOPTIC-SCALE BOUNDARY IN OUR FORECAST AREA, WE THINK THE THREAT OF FLASH FLOODING IS LOW. ANY FLOODING THAT DOES OCCUR WOULD BE LIMITED TO URBAN AREAS, WHERE IT TAKES LESS RAIN TO CAUSE FLOODING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 88 69 88 69 90 / 50 30 50 20 30 PANAMA CITY 85 74 84 72 85 / 60 30 50 20 30 DOTHAN 85 68 88 69 90 / 70 40 50 20 30 ALBANY 85 67 87 68 90 / 30 30 40 20 30 VALDOSTA 88 67 89 67 90 / 30 10 50 20 30 CROSS CITY 87 68 89 67 90 / 50 20 40 20 30 APALACHICOLA 84 75 84 72 86 / 40 30 40 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...TD/LAMERS SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...LAMERS MARINE...FOURNIER FIRE WEATHER...LAMERS HYDROLOGY...FOURNIER
In the hours before
Special weather statement, May 15, 12:01 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1201 PM CDT FRI MAY 15 2015 FLZ008>010-151745- CENTRAL WALTON FL-HOLMES FL-WASHINGTON FL- 1201 PM CDT FRI MAY 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON...NORTHEASTERN WALTON AND CENTRAL HOLMES COUNTIES UNTIL 1245 PM CDT... AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR VERNON...MOVING NORTH AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VERNON...BONIFAY...LIVE OAK...CARYVILLE...WESTVILLE...CERROGORDO... HULAW...BARKER STORE...BAKER SETTLEMENT...SMYRNA...GRITNEY...MILLER CROSSROADS...BETHLEHEM...WHITEHEAD CROSSROADS...HINSONS CROSSROADS... FIVE POINTS...MILLERS FERRY...IZAGORA...JOHNSON CROSSROADS AND SYLVANIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3053 8568 3052 8588 3095 8592 3095 8563 TIME...MOT...LOC 1701Z 178DEG 26KT 3061 8579 TD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:30 AM CDT | Rip Current Statement | TAE | Bay, Franklin | 11 hr |
| May 15, 12:01 PM CDT | Special Weather Statement | TAE | Holmes | 44 min |
| May 15, 3:48 PM CDT | Special Marine Warning | TAE | 87 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.